Alert archive / Florida / Tornado Warnings in 2013

Tornado Warning 2, NWS Jacksonville, FL

March 23, 2013Bradford County, Clay County, Saint Johns County, Florida

NWS Jacksonville, FL issued this tornado warning at Mar 23, 2013, 1:52 PM EDT for Bradford County, Clay County, Saint Johns County, Florida. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2013, 1:52 PM EDT (17:52 UTC)
Expired
Mar 23, 2013, 2:45 PM EDT
In force
53 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Bradford County, FL, Clay County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 59 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 1:55 PM EDTTSTM WND DMGLawtey, FLTHE EMERGENCY MANAGER REPORTED THAT A BARN WAS DAMAGED AND PARTIALLY COLLAPSED BY HIGH WINDS AS WELL AS VEHICLE DAMAGE. REPORTS OF A FUNNEL CLOUD AT THE TIME. THE TIME GIVEN WAS BASED ON RADAR.
Mar 23, 2:00 PM EDTHAIL 11 W Penney Farms, FLQUARTER SIZE HAIL NEAR CAMP BLANDING WAS OBSERVED.
Mar 23, 2:15 PM EDTHAIL 13 Sw St. Augustine, FLQUARTER SIZE HAIL REPORTED AT 241 CHURCHILL DRIVE
Mar 23, 2:50 PM EDTHAIL 1.255 Wsw St. Augustine Bea, FLTHE PUBLIC REPORTED HALF DOLLAR SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 10:59 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WFUS52 KJAX 231752
TORJAX
FLC007-019-109-231845-
/O.NEW.KJAX.TO.W.0002.130323T1752Z-130323T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT SAT MAR 23 2013

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CLAY COUNTY IN NORTHEAST FLORIDA
  NORTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA
  CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 245 PM EDT

* AT 152 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  STARKE...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KINGSLEY...CAMP BLANDING...MIDDLEBURG...GREEN COVE SPRINGS...
  SWITZERLAND...PICOLATA...WORLD GOLF VILLAGE...VILANO BEACH...SAINT
  AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...
  SAINT AUGUSTINE...SOUTH PONTE VEDRA BEACH AND BUTLER BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 2995 8220 3012 8212 3008 8132 2994 8129
      2988 8126 2978 8125
TIME...MOT...LOC 1752Z 284DEG 39KT 3001 8207

$$

ENYEDI
5 follow-up statements
696 
WWUS52 KJAX 231806
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT SAT MAR 23 2013

FLC007-231815-
/O.CAN.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
BRADFORD FL-
206 PM EDT SAT MAR 23 2013

...THE TORNADO WARNING FOR NORTHEASTERN BRADFORD COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2992 8205 3011 8196 3008 8132 2994 8129
      2988 8126 2978 8125
TIME...MOT...LOC 1805Z 284DEG 39KT 2988 8194

$$

FLC019-109-231845-
/O.CON.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
206 PM EDT SAT MAR 23 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR CENTRAL
ST. JOHNS AND CENTRAL CLAY COUNTIES...

AT 205 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED 
NEAR KINGSLEY...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASBURY
LAKE...PENNEY FARMS...GREEN COVE SPRINGS...SWITZERLAND...PICOLATA...
WORLD GOLF VILLAGE...BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE
SOUTH...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...SAINT
AUGUSTINE...SOUTH PONTE VEDRA BEACH...BUTLER BEACH AND ANASTASIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 2992 8205 3011 8196 3008 8132 2994 8129
      2988 8126 2978 8125
TIME...MOT...LOC 1805Z 284DEG 39KT 2988 8194

$$

ENYEDI
818 
WWUS52 KJAX 231814
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT SAT MAR 23 2013

FLC019-109-231845-
/O.CON.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
214 PM EDT SAT MAR 23 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR CENTRAL
ST. JOHNS AND SOUTHERN CLAY COUNTIES...

AT 214 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED 9 
MILES SOUTH OF PENNEY FARMS...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREEN
COVE SPRINGS...PICOLATA...WORLD GOLF VILLAGE...BAKERSVILLE...VILANO
BEACH...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...SAINT
AUGUSTINE BEACH...SAINT AUGUSTINE...SOUTH PONTE VEDRA BEACH...BUTLER
BEACH AND ANASTASIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 2991 8197 3007 8190 3003 8131 2994 8129
      2988 8126 2978 8125
TIME...MOT...LOC 1814Z 284DEG 39KT 2986 8183

$$

ENYEDI
295 
WWUS52 KJAX 231826
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
226 PM EDT SAT MAR 23 2013

FLC019-109-231845-
/O.CON.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
226 PM EDT SAT MAR 23 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR CENTRAL
ST. JOHNS AND EASTERN CLAY COUNTIES...

AT 226 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF
PICOLATA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PICOLATA...WORLD GOLF VILLAGE...BAKERSVILLE...VILANO BEACH...SAINT
AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...
SAINT AUGUSTINE...BUTLER BEACH AND ANASTASIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 2990 8189 3005 8182 3001 8130 2994 8129
      2988 8126 2978 8125
TIME...MOT...LOC 1826Z 284DEG 39KT 2983 8168

$$

ENYEDI
191 
WWUS52 KJAX 231832
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT SAT MAR 23 2013

FLC019-109-231845-
/O.CON.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
232 PM EDT SAT MAR 23 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR CENTRAL
ST. JOHNS AND EASTERN CLAY COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE STORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS 
LOCATED 14 MILES SOUTH OF PICOLATA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WORLD
GOLF VILLAGE...BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE SOUTH...
SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...SAINT AUGUSTINE...
BUTLER BEACH AND ANASTASIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 2988 8176 3004 8172 3001 8130 2994 8129
      2988 8126 2978 8125
TIME...MOT...LOC 1832Z 284DEG 39KT 2972 8164

$$

ENYEDI
477 
WWUS52 KJAX 231845 RRA
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT SAT MAR 23 2013

FLC019-109-231855-
/O.EXP.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
245 PM EDT SAT MAR 23 2013

...THE TORNADO WARNING FOR CENTRAL ST. JOHNS AND EASTERN CLAY
COUNTIES HAS EXPIRED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. LARGE HAIL AND STRONG WINDS ARE 
STILL POSSIBLE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2988 8176 3004 8172 3001 8130 2994 8129
      2988 8126 2978 8125
TIME...MOT...LOC 1832Z 284DEG 39KT 2972 8164

$$

ENYEDI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 23, 11:28 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 23, 11:28 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1128 AM EDT SAT MAR 23 2013

...SEVERE THUNDERSTORM WATCH THROUGH 5 PM EDT FOR ALL OF SOUTHEAST
GEORGIA AND NORTHERN PORTIONS OF NORTHEAST FLORIDA...

...HEAVY RAINFALL AND STRONG TO ISOLATED SEVERE THUNDERSTORMS
INCREASES IN COVERAGE THIS AFTERNOON AND EVENING...

.UPDATE...
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
THROUGH 5 PM EDT FOR ALL OF SOUTHEAST GEORGIA AND COUNTIES ALONG
THE INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA. LARGE HAIL AND
LOCALIZED DAMAGING WIND GUSTS ARE EXPECTED WITHIN ISOLATED SEVERE
THUNDERSTORMS THAT WILL MOVE EASTWARD THROUGH OUR REGION THIS
AFTERNOON. WE ARE CURRENTLY MONITORING A SUPERCELL THUNDERSTORM
MOVING INTO ATKINSON...COFFEE...AND NORTHERN CLINCH COUNTIES IN
INTERIOR SOUTHEAST GEORGIA THAT HAS A HISTORY OF PRODUCING GOLF
BALL SIZED HAIL.

.PREVIOUS DISCUSSION...
MORNING SURFACE ANALYSIS DEPICTS A DEVELOPING WARM
FRONT OVER NORTH CENTRAL FLORIDA...LIFTING SLOWLY NORTHWARD. A
SURFACE LOW PRESSURE CENTER (1006 MILLIBARS) IS DEEPENING OVER
EASTERN TEXAS. ALOFT...SOUTHWEST TO WEST WINDS ARE RAPIDLY
INCREASING ABOVE 850 MILLIBARS (5000 FT) THROUGHOUT OUR REGION.
THE MORNING SOUNDINGS AT JACKSONVILLE AND TALLAHASSEE DEPICTED 60
TO 75 KNOT WESTERLY WINDS IN THE HAIL GROWTH ZONE (MINUS 10
DEGREES CELSIUS TO MINUS 20 DEGREES CELSIUS)...WHERE THE BULK OF
THE INSTABILITY CURRENTLY RESIDES ABOVE AN ELEVATED INVERSION
BASED AROUND 700 MILLIBARS (10000 FT). SCATTERED HEAVY SHOWERS AND
EMBEDDED STRONG THUNDERSTORMS ARE MOVING INTO COASTAL
LOCATIONS...WITH NUMEROUS SHOWERS AND EMBEDDED SEVERE
THUNDERSTORMS OVER THE FLORIDA BIG BEND AND SOUTHWEST GEORGIA.

EXPECT BREAKS IN THE CLOUD COVER TO DEVELOP OVER NORTHEAST FL THIS
AFTERNOON...WHICH WILL ACT TO INCREASE SURFACE BASED INSTABILITY
AND POTENTIALLY DEVELOP ACTIVITY ALONG SEA BREEZES. NORTH OF THE
WARM FRONT...EXPECT MODERATE TO HEAVY SHOWERS TO INCREASE IN
COVERAGE THIS AFTERNOON ALONG AND NORTH OF INTERSTATE 10...WITH
HEAVY RAINS COVERING A MAJORITY OF SOUTHEAST GA TOWARDS MID
AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED A MAJORITY OF
OUR REGION WITHIN A SLIGHT RISK FOR SEVERE WEATHER THROUGH
TOMORROW. THE PRIMARY HAZARDS WITH ISOLATED SEVERE THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON WILL BE HAIL AND EXCESSIVE LIGHTNING
STRIKES. AS LOW LEVEL WINDS INCREASE THIS EVENING...THE POTENTIAL
FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BEGIN TO
INCREASE. CLOUDS AND RAINFALL WILL KEEP HIGHS NEAR 70 THIS
AFTERNOON OVER INTERIOR SOUTHEAST GA. BREAKS IN THE CLOUD COVER
SOUTH OF THE WARM FRONT WILL ALLOW HIGHS TO CLIMB TO NEAR 80 FOR
NORTH CENTRAL FL.

&&

.AVIATION...
PERIODS OF IFR CONDITIONS ARE EXPECTED THROUGH 16Z AT GNV DUE TO
SHOWERS AND EMBEDDED THUNDERSTORMS MOVING OVER THE TERMINAL. MVFR
CIGS ARE EXPECTED AFTER 16Z AT THE REGIONAL TERMINALS AS SHOWERS
AND THUNDERSTORMS INCREASE IN COVERAGE...AND RAIN IS EXPECTED AT
ALL TERMINALS...WITH RAIN HEAVY AT TIMES LATE THIS AFTERNOON AND
EVENING. IFR CONDITIONS AND GUSTY WINDS CAN BE EXPECTED IN THE
HEAVIER ACTIVITY. RAIN CHANCES WILL LOWER AT GNV THIS
EVENING...BUT RAIN CHANCES WILL REMAIN HIGH FOR THE REMAINING
TERMINALS. SHOWERS AND THUNDERSTORMS ALONG A STALLED FRONTAL
BOUNDARY ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS AT THE
DUVAL COUNTY TERMINALS AND THROUGH MUCH OF THE NIGHT AT SSI.

&&

.MARINE...
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE FORECAST THIS
AFTERNOON THROUGH SUNDAY AFTERNOON. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE. THE SOUTHEAST GEORGIA COASTAL WATERS
CAN EXPECT MOSTLY EASTERLY WINDS THIS AFTERNOON AS THE WARM FRONT
REMAINS SOUTH OF THIS REGION. EXPECT EAST TO SOUTHEAST WINDS THIS
AFTERNOON OVER THE NORTHEAST FL COASTAL WATERS. WINDS WILL CONTINUE
TO VEER TO THE SOUTH LATER TONIGHT AS A WARM FRONT LIFTS NORTHWARD.
SOUTH TO SOUTHWEST WINDS WILL RAPIDLY INCREASE AFTER SUNRISE ON
SUNDAY...AND SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AND
PERSIST THROUGH ALMOST MIDWEEK FOLLOWING THE PASSAGE OF A STRONG
COLD FRONT. WINDS AND SEAS WILL SUBSIDE BY LATE WEDNESDAY AS
HIGH PRESSURE BUILDS INTO OUR REGION.

RIP CURRENTS: LOW RISK THROUGH THE WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  61  81  47 /  90  90  80  20
SSI  70  62  76  49 /  90  90  70  20
JAX  74  64  81  50 /  80  80  70  20
SGJ  74  66  80  53 /  80  70  70  20
GNV  76  66  83  51 /  90  60  80  30
OCF  79  66  82  53 /  80  50  70  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/ENYEDI/CHASE
Hazardous weather outlook, Mar 23, 11:18 AM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1118 AM EDT SAT MAR 23 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241530-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1118 AM EDT SAT MAR 23 2013

...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 5 PM FOR ALL OF
SOUTHEAST GEORGIA AND NORTHERN PORTIONS OF NORTHEAST FLORIDA...

...HEAVY RAINFALL AND STRONG TO ISOLATED SEVERE THUNDERSTORMS
INCREASES IN COVERAGE THIS AFTERNOON...

...STRONG TO ISOLATED SEVERE THUNDERSTORMS EXPECTED ON SUNDAY
AHEAD OF A STRONG COLD FRONT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON
AND EVENING AS A WARM FRONT LIFTS NORTHWARD INTO NORTHEAST
FLORIDA. HEAVY SHOWERS WILL INCREASE ALONG AND NORTH OF THE
INTERSTATE 10 CORRIDOR THIS AFTERNOON AND EVENING. STRONG TO
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 5 PM THIS AFTERNOON
FOR ALL OF SOUTHEAST GEORGIA AND FOR COUNTIES ALONG AND NORTH OF
THE INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA. THE PRIMARY
HAZARDS WITHIN STRONGER THUNDERSTORMS THIS AFTERNOON WILL BE LARGE
HAIL...LOCALIZED DAMAGING WIND GUSTS AND EXCESSIVE LIGHTNING
STRIKES. THE WARM FRONT WILL THEN SLOWLY MOVE INTO SOUTHEAST
GEORGIA OVERNIGHT...AND WIDESPREAD HEAVY RAINS WILL MIGRATE
NORTHWARD. ISOLATED SEVERE THUNDERSTORMS OVERNIGHT WILL BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS...HAIL...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A SQUALL LINE WILL MOVE THROUGH OUR REGION ON SUNDAY IN ADVANCE OF
A COLD FRONTAL PASSAGE SUNDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE WITHIN THE SQUALL LINE THROUGH THE MID AFTERNOON
HOURS ON SUNDAY. THE MAIN THREAT WILL BE LOCALLY STRONG AND
DAMAGING WINDS. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY LATE
SUNDAY AFTERNOON AS THE SHOWERS AND STORMS MOVE OFF THE COAST.

OVER THE COASTAL WATERS...SMALL CRAFT ADVISORIES WILL BE REQUIRED
FOR THE NEARSHORE AND OFFSHORE WATERS FROM SUNDAY THROUGH TUESDAY.
WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
THIS AFTERNOON THROUGH SUNDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Local storm report, Mar 23, 12:17 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1217 PM EDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     HAIL             3 E LAKE GENEVA         29.77N 81.96W
03/23/2013  E0.25 INCH       CLAY               FL   PUBLIC

            PUBLIC REPORTED PEA SIZED HAIL IN KEYSTONE HEIGHTS.

&&

SCHASE
Local storm report, Mar 23, 12:33 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1233 PM EDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             ALMA                    31.54N 82.48W
03/23/2013  E1.75 INCH       BACON              GA   PUBLIC

            WALB-TV RELAYED A PUBLIC REPORT VIA FACEBOOK OF GOLFBALL
            SIZED HAIL IN ALMA.

&&

NELSON
Special weather statement, Mar 23, 12:44 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1244 PM EDT SAT MAR 23 2013

GAZ135-136-231715-
APPLING-WAYNE-
1244 PM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WAYNE
AND EXTREME EASTERN APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 115 PM EDT...

AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF JESUP TO 3 MILES SOUTH OF JESUP...MOVING EAST AT 65 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JESUP...
GARDI AND DOCTORTOWN THROUGH 115 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3182 8201 3179 8199 3180 8196 3177 8195
      3176 8191 3173 8190 3168 8185 3166 8181
      3159 8171 3156 8169 3154 8167 3151 8189
      3179 8213 3183 8205
TIME...MOT...LOC 1644Z 256DEG 56KT 3176 8195 3157 8179

ENYEDI
Local storm report, Mar 23, 1:02 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
102 PM EDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             WELLBORN                30.23N 82.82W
03/23/2013  E1.75 INCH       SUWANNEE           FL   EMERGENCY MNGR

            THE EMERGENCY MANAGER RECEIVED REPORTS OF GOLF BALL SIZED
            HAIL AT WELLBORN.

&&

PP
Local storm report, Mar 23, 1:16 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     HAIL             SSE LAKE CITY           30.19N 82.64W
03/23/2013  M1.75 INCH       COLUMBIA           FL   BROADCAST MEDIA

            WRUFTV REPORTED GOLF BALL SIZED HAIL IN LAKE CITY.

&&

SCHASE
Local storm report, Mar 23, 1:42 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
142 PM EDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HEAVY RAIN       LAKE CITY               30.19N 82.64W
03/23/2013  M2.00 INCH       COLUMBIA           FL   TRAINED SPOTTER

            OBSERVER IN LAKE CITY REPORTED THAT TWO INCHES OF RAIN
            FELL IN THIRTY MINUTES.

&&

SCHASE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:01 AM EDTSpecial Weather StatementJAXAlachua, Bradford44 min
Mar 23, 9:32 AM EDTSpecial Weather StatementJAXBradford, Clay, Saint Johns43 min
Mar 23, 10:29 AM EDTSpecial Weather StatementJAXSaint Johns31 min
Mar 23, 11:04 AM EDTSpecial Marine WarningJAX86 min
Mar 23, 11:19 AM EDTSpecial Weather StatementJAXHamilton, Suwannee41 min
Mar 23, 11:31 AM EDTSpecial Weather StatementJAXPutnam, Saint Johns44 min
Mar 23, 12:06 PM EDTSpecial Weather StatementJAXSuwannee39 min
Mar 23, 12:09 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee66 min
Mar 23, 12:18 PM EDTSpecial Marine WarningJAX57 min
Mar 23, 12:23 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau52 min
Mar 23, 12:47 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Columbia, Hamilton, Suwannee, Union58 min
Mar 23, 12:51 PM EDTSpecial Marine WarningJAX84 min
Mar 23, 1:17 PM EDTSpecial Marine WarningJAX118 min
Mar 23, 1:35 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval, Nassau, Saint Johns and 1 more40 min
Mar 23, 1:39 PM EDTSpecial Marine WarningJAX2 hr
Mar 23, 1:55 PM EDTSpecial Weather StatementJAXBaker, Columbia, Hamilton, Suwannee65 min
Mar 23, 2:11 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Putnam, Saint Johns49 min
Mar 23, 2:16 PM EDTSpecial Weather StatementJAXBradford, Union44 min
Mar 23, 2:44 PM EDTSpecial Marine WarningJAX61 min
Mar 23, 2:58 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Flagler, Saint Johns47 min
Mar 23, 3:09 PM EDTSmall Craft AdvisoryJAX3 days
Mar 23, 3:16 PM EDTSpecial Weather StatementJAXSaint Johns59 min
Mar 23, 3:20 PM EDTSpecial Weather StatementJAXSaint Johns40 min
Mar 23, 3:24 PM EDTAreal Flood AdvisoryJAXSaint Johns2 hr
Mar 23, 3:28 PM EDTSpecial Marine WarningJAX62 min
Mar 23, 3:39 PM EDTSpecial Weather StatementJAXHamilton, Suwannee51 min
Mar 23, 3:43 PM EDTSpecial Marine WarningJAX47 min
Mar 23, 3:49 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns26 min
Mar 23, 4:35 PM EDTSpecial Marine WarningJAX85 min
Mar 23, 4:50 PM EDTSpecial Weather StatementJAXSuwannee40 min
Mar 23, 4:54 PM EDTSpecial Marine WarningJAX66 min
Mar 23, 5:17 PM EDTSpecial Weather StatementJAXGilchrist43 min
Mar 23, 5:53 PM EDTAreal Flood AdvisoryJAXBaker, Bradford, Clay, Columbia, Duval, Hamilton and 4 more3 hr
Mar 23, 5:56 PM EDTSpecial Marine WarningJAX64 min
Mar 23, 7:38 PM EDTSpecial Weather StatementJAXSuwannee52 min
Mar 23, 7:43 PM EDTAreal Flood WarningJAXSuwannee2 hr

Nearby

Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.